Alert archive / California / Wind Advisories in 2023

Wind Advisory 4, NWS Sacramento, CA

January 13, 2023

NWS Sacramento, CA issued this wind advisory at Jan 13, 2023, 1:19 AM PST. It took effect at Jan 14, 2023, 7:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2023, 1:19 AM PST (09:19 UTC)
In effect from
Jan 14, 2023, 7:00 AM PST
Expired
Jan 14, 2023, 2:23 PM PST
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

508 
WWUS76 KSTO 130919
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
119 AM PST Fri Jan 13 2023


CAZ015>019-066-067-140000-
/O.NEW.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, and Jackson
119 AM PST Fri Jan 13 2023

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts 35 to 55 mph 
  expected.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern
  San Joaquin Valley, Northeast Foothills and Motherlode 
  Counties.

* WHEN...From 7 AM to 6 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Saturated soils will allow for trees to
  topple more easily during these winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
242 
WWUS76 KSTO 132156
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
156 PM PST Fri Jan 13 2023

CAZ015>019-066-067-141400-
/O.CON.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, and Jackson
156 PM PST Fri Jan 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM PST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts 35 to 55 mph 
  expected.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley, Northeast Foothills and 
  Motherlode Counties.

* WHEN...From 7 AM to 6 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Saturated soils will allow for trees to 
  topple more easily during these winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
844 
WWUS76 KSTO 141000
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
200 AM PST Sat Jan 14 2023

CAZ015>019-066-067-150200-
/O.CON.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, and Jackson
200 AM PST Sat Jan 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Sacramento Valley, Carquinez Strait and Delta, 
  Northern San Joaquin Valley, Northeast Foothills and 
  Motherlode Counties.

* WHEN...From 7 AM to 6 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Saturated soils will allow for trees to 
  topple more easily during these winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
216 
WWUS76 KSTO 142223
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
223 PM PST Sat Jan 14 2023

CAZ015>019-066-067-142330-
/O.CAN.KSTO.WI.Y.0004.000000T0000Z-230115T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, and Jackson
223 PM PST Sat Jan 14 2023

...WIND ADVISORY IS CANCELLED...

Breezy winds continue across the area but they are below advisory
thresholds. Winds will gradually diminish into tonight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:55 PM PST, 10 hours 24 minutes earlier.

Area forecast discussion, Jan 12, 2:55 PM PST, 10 hours 24 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
255 PM PST Thu Jan 12 2023

.SYNOPSIS...
The next in a series of storms will move in Friday bringing
Valley rain and significant mountain travel impacts that will
continue through the weekend. Heavy rain and thunderstorms may
bring renewed flooding Saturday. Additional storms expected early
next week.

&&

.Discussion...
A brief change in the weather today with dry and warm conditions
under brief ridging. Temperatures were even nearing record highs
in the mid and upper 60's across the Sacramento and San Joaquin
Valleys.

The quiet weather will be short-lived, as a series of storm
systems once again move through Northern California from Friday
into the middle of next week. The first system will move into the
area around midday Friday with snow developing over the Sierra
above 5000 feet, travel will become hazardous with chain controls
likely. A few thunderstorms will be be possible during the late
afternoon and evening. An even stronger and more unstable system
moves in Saturday with a better chance of thunderstorms and heavy
rain. A flood watch has been issued for Valley and foothill
locations below 3000 feet. Small hail and isolated funnel clouds
will also be possible. rainfall amounts from Friday through
Saturday night will be from 1.50 to 2.50 inches over the valley
and 2 to 5 inches over the foothills, locally heavier in
thunderstorms. A winter storm warning goes in effect Friday
afternoon above 5000 ft where 1 to 3 feet of snow can be expected
through Sunday morning. Windy conditions will also develop with
gusts from 40 to 50 mph possible up the Sacramento Valley Saturday
with the potential for downed trees power lines and power
outages. Wind gusts to 60 mph will be possible over the mountains.
A third system moves through Sunday night and Monday with more
heavy mountain snow, but less Valley rain compared to Saturday's
system.

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)...

Cluster analysis and ensemble guidance generally in good
agreement for troughing and unsettled weather to remain over the
region Tue/Wed. Uncertainly exists for the Wednesday system, as
models diverge and confidence is low for amounts and timing for
precipitation. The past few model runs have shown a decrease in
precipitation amounts, as things trend drier next week. A break in
the wet pattern is hinted by ensembles from Thursday and beyond,
as eastern Pacific ridge builds.

&&

.AVIATION...

VFR conditions through 14z. MVFR after 15z for the northern
terminals and after 18z for southern terminals due to lower
ceilings 015-030 and -RA. Surface wind gusts generally under 12
kts.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Saturday morning through Sunday morning for
Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-
Northern San Joaquin Valley-Southern Sacramento Valley.

Winter Storm Warning from 1 PM Friday to 10 PM PST Monday for
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

&&

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.